Diode laser transscleral cyclophotocoagulation causes intraocular collamer lens displacement in pseudophakic eye: a case report.

Please login or register to bookmark this article
Bookmark this %label%

With the rapid development of intraocular collamer lens (ICL) operation, it is foreseeable that we will encounter a large number of glaucoma patients with ICL implantation history. However, our current understanding of the treatment of glaucoma patients with ICL is limited. Hence we report a rare case of refractory glaucoma after intraocular collamer lens and intraocular lens implantation in a patient who underwent unsuccessful transscleral cyclophotocoagulation, which led to intraocular collamer lens displacement, angle closure and uncontrolled intraocular pressure.A 39-year-old woman presented with intractably elevated intraocular pressure in the right eye. Since her intraocular collamer lens implantation surgery in 2017, her intraocular pressure had remained over 40 mmHg while using 3 types of anti-glaucoma medications. The patient had a history of phacoemulsification and posterior chamber phakic intraocular lens implantation for complicated cataracts secondary to uveitis in 2006. On gonioscope examination, there were signs of pigment dispersion, and the anterior chamber angle was open. Ultrasound biomicroscopy examination showed contact and rubbing between the intraocular collamer lens and posterior surface of the iris. And typical advanced glaucomatous optic neuropathy and visual field defects were observed. Transscleral cyclophotocoagulation was performed to control the intraocular pressure and prevent further visual field loss. However, the intraocular collamer lens was displaced after transscleral cyclophotocoagulation, which resulted in formation of a shallow anterior chamber 1 week later, angle closure and loss of intraocular pressure control 1 month later, even though the maximum dose of anti-glaucoma medication was used. Finally, an Ahmed glaucoma valve was successfully implanted in her anterior chamber, and the glaucoma was controlled, as observed at the 10-month follow-up.Pigment dispersion is a common phenomenon after intraocular collamer lens implantation and may accelerate the progression of glaucoma. Transscleral cyclophotocoagulation should be carefully considered in glaucoma patients with elevated intraocular pressure after intraocular collamer lens implantation, given that transscleral cyclophotocoagulation may cause intraocular collamer lens displacement.

View the full article @ BMC ophthalmology
Get PDF with LibKey

Authors: Wei Wei, Xueqing Yu, Lu Yang, Chan Xiong, Xu Zhang